What are the chances that I have overdosed on acetaminophen?
I'm not sure if this is the right section to ask this question, but I would assume so, since taking too much Acetaminophen can result in acute liver failure.
In the past 48 hours I (foolishly) consumed between 8,000-10,000mgs of acetaminophen. I'm not sure if this would warrant a visit to the hospital, since the amount needed to qualify an "overdose" is not easy to find.. One source says that any amount over 24,000 requires hospitalization, while another states as little as 7,000 requires immediate medical attention as well. So, I don't know, I need help, or maybe I don't.
I don't and didn't have many symptoms aside from lack of appetite and nausea for a few hours after consuming the Acetaminophen. I didn't take it as pill form, I took it in liquid form, childrens medicine aswell as Vicks "44 customcare" to be exact. I would also like to note that I mixed the childrens medicine with water before I consumed it, I don't know if that has any effect on acetaminophen, but I thought it was worth mentioning. Also, the child's medicine was taken the first day and the Vicks medication was taken the day after.
Another thing I forgot to mention is that I took these medications as a week long bet. I now realize how extremely foolish it was, but at the time, I didn't think there would be many (if any) ramifications, since I primarily took medicine meant for a child. I assumed it was harmless.
I apologize in advance if nothing makes sense and I just turned eighteen years old, so I'm still fairly young.
As with most medications/poisons "average mileage may vary" (i/e - one soul would go into subfuminant or fuminant hepatic failure - and others wouldnt notice any ill effect.
If it were me, I would likely call poison control and get their take on matters.
As for your nausea related symptoms, I suppose that could be just stomach irritation - or it could be liver related. At least your doseage was spread out over the course of 2 days - so that may save you, and you've mentioned nothing of your body mass. At any rate, I hope all is well for you and that this serves only as a wake up call.
Thanks for your reply. As far a body mass goes, I can't recall what my BMI is or was, but I'm average height (5'8-5'9) and quite underweight. Another thing that I forgot to mention is my diet. I don't know if it has or will play a huge factor in this but I'm a very strict vegan and have been strict vegetarian for two years before becoming a vegan. Since then, my diet has been extremely poor and I've been lacking the proper nutrients needed to function for nearly two years. Example; my protein intake is half of what I should be getting and my iron/calcium intake is nearly non-existent.
I'm contemplating going to the hospital, since I don't have the energy to stay on the telephone for several minutes since I have yet to sleep or eat all that much today (no appetite), and from what I've heard about most poison control centers is that they just give you a limited amount of information and just typically recommend you go to a hospital or see a Doctor.
..IF in doubt, waste no time. Gambling with ones life is not a smart proposition. Your being small framed (i would think) doesnt help your case a lot. As for your diet, Well, Im no dietician, but ive never really embraced stout vegan diets..
If you feel at all worse...or have any signs of jaundice, pale stools, dark iced tea colored urine - upper right bloating and discomfort, I wouldnt sit around and wonder....just my $.02 Perhaps the good Dr.will chime in, and I would always heed his advice first and foremost
ALso a meant to spell "fulminant" correctly in my earlier post - but goofed
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.